Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: zoloft withdrawal symptoms Dragonfli

Posted by BarbaraCat on September 29, 2003, at 0:39:16

In reply to Re: zoloft withdrawal symptoms lucasj, posted by Dragonfli on September 28, 2003, at 23:06:12

Hi Dragonfli,
What you're experiencing is a fairly common side effect of SSRI's called akathisia, also referred to as 'extra-pyrimidal side effects'. It happens with most SSRI's, Zoloft being the one reported most. Akathisia causes teeth grining, muscle twitching, inner restlessness, tremors, tics, mouth and tongue movements, restless leg syndrome. As serotonin increases, dopamine decreases causing involuntary movements which don't go away on their own but increase as your med dosage increases. Some other meds help to minimize it, propanolol being one. I'm surprised your doc isn't aware of this.

I was on 200mg zoloft for years and ground my teeth down badly, felt clenched inside, had twitches in my muscles that felt like little zings fired off now and then. It was annoying at best. They went away when I discontinued SSRI's.

Do a google search on akathisia+SSRI and you'll come up with loads of hits. Here's one from the horse's mouth:

http://www.zoloft-side-effects-lawyer.com/akathesia.htm

Take care, BarbaraCat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:5582
URL: http://www.dr-bob.org/babble/20030928/msgs/264173.html